Related Experiment Video
Updated: Aug 10, 2025

Using Reference Reagents to Confirm Robustness of Cytokine Release Assays for the Prediction of Monoclonal Antibody Safety
Published on: September 15, 2023
Cemiplimab-induced cytokine-release syndrome: second case reported and review of the literature
Marine Lhuillier1, Magali Brière2, Mathieu Artifoni3
1Department of Medical Oncology, ICO Cancer Center, Saint-Herblain, 44800, France.
Cemiplimab, a human monoclonal antibody directed against PD-1, has provided more options in the treatment of locally advanced or metastatic cutaneous squamous-cell carcinoma at an unresectable state. Immune checkpoint inhibitors can induce several unfavorable reactions generally referred to as immune-related adverse effects. Cytokine-release syndrome is an immune-related adverse event that is infrequent and not well known. Diagnosis is difficult because of the unspecific symptoms (e.g., fever, hypotension) but it can also be life threatening. The authors report the case of a 62-year-old treated by cemiplimab for a cutaneous squamous-cell carcinoma of the diaper fold with iliac and inguinal lymph node extension. He presented with severe cytokine-release syndrome, concluding with the discontinuation of cemiplimab.
Cemiplimab, a human monoclonal antibody directed against PD-1, has provided more options in the treatment of locally advanced or metastatic cutaneous squamous-cell carcinoma at an unresectable state. Immune checkpoint inhibitors can induce several unfavorable reactions generally referred to as immune-related adverse effects. Cytokine-release syndrome is an immune-related adverse event that is infrequent and not well known. Diagnosis is difficult because of the unspecific symptoms (e.g., fever, hypotension) but it can also be life threatening. The authors report the case of a 62-year-old treated by cemiplimab for a cutaneous squamous-cell carcinoma of the diaper fold with iliac and inguinal lymph node extension. He presented with severe cytokine-release syndrome, concluding with the discontinuation of cemiplimab.

